Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 15, NWS Jackson, MS

January 18, 2023Claiborne County, Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 18, 2023, 8:19 PM CST for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 18, 2023, 8:19 PM CST (02:19 UTC)
Expired
Jan 18, 2023, 8:38 PM CST
In force
19 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Claiborne County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 18, 2:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

110 
WFUS54 KJAN 190219
TORJAN
MSC021-049-149-190315-
/O.NEW.KJAN.TO.W.0015.230119T0219Z-230119T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
819 PM CST Wed Jan 18 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Warren County in west central Mississippi...
  Northeastern Claiborne County in southwestern Mississippi...
  Northwestern Hinds County in central Mississippi...

* Until 915 PM CST.
    
* At 819 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Reganton, or 11 miles south of Vicksburg, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newman around 830 PM CST.
  Edwards around 845 PM CST.
  Raymond and Bolton around 900 PM CST.

Other locations impacted by this tornadic thunderstorm include
Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3212 9085 3222 9089 3248 9040 3223 9032
TIME...MOT...LOC 0219Z 245DEG 30KT 3218 9080 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
2 follow-up statements
295 
WWUS54 KJAN 190234
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
834 PM CST Wed Jan 18 2023

MSC021-149-190243-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-230119T0315Z/
Warren MS-Claiborne MS-
834 PM CST Wed Jan 18 2023

...THE TORNADO WARNING FOR SOUTHEASTERN WARREN AND NORTHEASTERN
CLAIBORNE COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
west central Mississippi.

LAT...LON 3232 9070 3235 9065 3234 9063 3236 9063
      3248 9040 3223 9032 3215 9072
TIME...MOT...LOC 0233Z 253DEG 29KT 3216 9068 

$$

MSC049-190315-
/O.CON.KJAN.TO.W.0015.000000T0000Z-230119T0315Z/
Hinds MS-
834 PM CST Wed Jan 18 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHWESTERN HINDS COUNTY...
    
At 833 PM CST, a severe thunderstorm capable of producing a tornado
was located near Reganton, or 15 miles southeast of Vicksburg, moving
east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Raymond around 905 PM CST.

Other locations impacted by this tornadic thunderstorm include
Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3232 9070 3235 9065 3234 9063 3236 9063
      3248 9040 3223 9032 3215 9072
TIME...MOT...LOC 0233Z 253DEG 29KT 3216 9068 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
194 
WWUS54 KJAN 190238
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
838 PM CST Wed Jan 18 2023

MSC049-190248-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-230119T0315Z/
Hinds MS-
838 PM CST Wed Jan 18 2023

...THE TORNADO WARNING FOR NORTHWESTERN HINDS COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for central and
west central Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3232 9070 3235 9065 3234 9063 3236 9063
      3248 9040 3223 9032 3215 9072
TIME...MOT...LOC 0236Z 245DEG 30KT 3218 9064 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 18, 7:33 PM CST, 46 minutes earlier.

Area forecast discussion, Jan 18, 7:33 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
733 PM CST Wed Jan 18 2023

...New AVIATION...

.DISCUSSION...
Issued at 313 PM CST Wed Jan 18 2023

Through Tonight:

The current forecast still remains in fairly decent shape. The
latest high-res and ensemble guidance have good agreement on timing
for a forced line of thunderstorms moving through our forecast area
overnight, so the main focus in the short term was to adjust timing
in weather elements and update the Hazardous Weather Outlook text
and graphics. Ahead of these storms, a tightening pressure gradient
has resulted in some strong southerly winds across the area today.
Expect occasional gusts up to 40 to 50 mph especially through the
Delta until the storms move through. After dark, the winds may ease
up some over eastern parts of the area, but gusts into the 30 to 40
mph will be possible before storms move through there as well.
Instability spreading north ahead of the cold front is supporting
some robust convection along the line, and deep-layer wind shear
will continue to support organized severe storms especially where
bowing segments become aligned perpendicular to the mean flow aloft.
These bowing line segments will be capable of producing damaging
wind gusts and tornadoes. The threat is expected to gradually taper
off as the line of storms pushes east later tonight and loses some
of the instability and forcing.

Thursday through Wednesday:

Confidence in the forecast through the weekend and into early next
week has increased slightly as model guidance continue to resolve
the evolving weather pattern. Dry and not-too-chilly weather is
expected through the day Thursday as westerly flow aloft and mid-
level ridging keep skies clear and offset cold air advection. High
pressure moving in overnight Thursday night however will bring some
frosty temps back to the region that should linger through Friday
night. Then over the weekend as an upper-level ridge strengthens
over the eastern Pacific, downstream shortwave energy should dive
southward into the Plains as a low pressure system moves from the
southwestern CONUS toward the Gulf Coast. While this system is
likely to bring some potential for thunderstorms to the region,
current consensus of guidance is for the surface low and better
storm environment to remain closer to the Gulf Coast. Then by
Tuesday/Wednesday time frame next week, another low looks to develop
over the southwestern/central CONUS and swing eastward. Followed a
consensus blend of guidance for that system, but timing and strength
differences of the various features mean there will be likely
changes to the forecast regarding what type of weather it brings to
our region. /NF/

&&

.AVIATION...
(00Z TAFS)
Issued at 732 PM CST Wed Jan 18 2023

SHRA & TSRA are moving across NW TAF sites this evening & are
anticipated to spread to the ESE through the overnight hours.
Gusty gradient winds ahead of the could reach 30-35mph. Expect
some quick decreased vis/cigs down to MVFR, with gradual switching
of winds to around to more W-NW & flight cats to VFR in the wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  67  40  57 / 100   0   0   0
Meridian      57  70  41  59 / 100   0   0   0
Vicksburg     50  66  39  56 / 100   0   0  10
Hattiesburg   58  73  43  62 /  90   0   0   0
Natchez       51  67  43  58 /  90   0   0  10
Greenville    50  61  38  53 / 100   0   0   0
Greenwood     52  63  37  54 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/NF/DC
Hazardous weather outlook, Jan 18, 3:33 PM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
333 PM CST Wed Jan 18 2023

ARZ074-075-LAZ007-008-015-023-MSZ018-192145-
Ashley-Chicot-Morehouse-West Carroll-Richland-Franklin LA-Bolivar-
333 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Severe thunderstorms are possible through this evening. Some
thunderstorms could produce damaging winds to 60 mph, tornadoes,
and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Strong winds from the south today could down a few trees and
power lines. Sustained winds of 25 to 30 mph and wind gusts of up
to 40 to 50 mph will be possible. Travel will also be difficult
for those in high profile vehicles, especially along west to east
facing roads.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ009-016-024>026-MSZ019-025-034-035-040-041-192145-
East Carroll-Madison LA-Catahoula-Tensas-Concordia-Sunflower-
Leflore-Washington-Humphreys-Issaquena-Sharkey-
333 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Mainly through the rest of this afternoon

Severe thunderstorms are possible through this evening. Some
thunderstorms could produce damaging winds to 60 mph, tornadoes,
and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Strong winds from the south today could down a few trees and
power lines. Sustained winds of 25 to 30 mph and wind gusts of up
to 40 to 50 mph will be possible. Travel will also be difficult
for those in high profile vehicles, especially along west to east
facing roads.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029>033-037>039-043>046-048>052-054>058-061>066-072>074-192145-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
333 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated severe thunderstorms are possible through late tonight.
Some thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall through this evening, due
to sustained winds of up to 25 mph and wind gusts of 30 to
40 mph. Driving high profile vehicles could also be more
difficult especially along west to east facing roads.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ026>028-036-042-047-053-059-060-192145-
Grenada-Carroll-Montgomery-Holmes-Yazoo-Warren-Claiborne-
Jefferson-Adams-
333 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, southwest Mississippi,
and west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Severe thunderstorms are possible through this evening. Some
thunderstorms could produce damaging winds to 60 mph, tornadoes,
and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall through this evening, due
to sustained winds of up to 25 mph and wind gusts of 30 to
40 mph. Driving high profile vehicles could also be more
difficult especially along west to east facing roads.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

6

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jan 18, 5:52 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
552 PM CST Wed Jan 18 2023

MSZ034-190030-
Washington MS-
552 PM CST Wed Jan 18 2023

...A gusty shower will impact portions of southeastern Washington
County through 630 PM CST...

At 551 PM CST, Doppler radar was tracking a shower producing gusty
wind near Panther Burn, or 7 miles southwest of Hollandale, moving
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hollandale, Darlove, Estill, Tribbett and Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for central,
northwestern and west central Mississippi.

&&

LAT...LON 3341 9078 3340 9076 3327 9076 3327 9073
      3323 9073 3321 9068 3318 9069 3310 9088
      3310 9091 3308 9092 3305 9099 3313 9105
TIME...MOT...LOC 2351Z 229DEG 33KT 3311 9096

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 6:10 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
610 PM CST Wed Jan 18 2023

LAZ009-016-MSZ034-035-040-041-190100-
Madison LA-East Carroll LA-Washington MS-Sharkey MS-Humphreys MS-
Issaquena MS-
610 PM CST Wed Jan 18 2023

...Gusty showers will impact portions of eastern East Carroll and
northern Madison Parishes, southeastern Washington, Issaquena,
western Humphreys and Sharkey Counties through 700 PM CST...

At 610 PM CST, Doppler radar was tracking showers producing gusty
wind along a line extending from near Grace to near Transylvania to
near Tendal. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hollandale, Rolling Fork, Transylvania, Anguilla, Isola, Sondheimer,
Grace, Panther Burn, Nitta Yuma, Omega, Onward, Delta City, Alsatia,
Fitler, Murphy, Glen Allan, Mayersville and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and central, northwestern and west central Mississippi.

&&

LAT...LON 3274 9115 3307 9104 3327 9067 3327 9056
      3333 9056 3333 9051 3297 9065 3261 9096
      3256 9107 3254 9107 3255 9109 3253 9110
      3236 9139
TIME...MOT...LOC 0010Z 236DEG 40KT 3298 9100 3270 9112 3244 9132

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 6:29 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
629 PM CST Wed Jan 18 2023

MSZ019-025-190115-
Leflore MS-Sunflower MS-
629 PM CST Wed Jan 18 2023

...Gusty showers will impact portions of southern Sunflower and
central Leflore Counties through 715 PM CST...

At 628 PM CST, Doppler radar was tracking showers producing gusty
wind over Indianola, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenwood, Indianola, Moorhead, Itta Bena, Sunflower, Inverness,
Money, Sunnyside, Blaine, Minter City and Schlater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Mississippi.

&&

LAT...LON 3379 9025 3377 9024 3375 9030 3373 9031
      3370 9030 3369 9028 3370 9026 3374 9024
      3372 9021 3354 9010 3352 9010 3331 9064
      3347 9075
TIME...MOT...LOC 0028Z 239DEG 41KT 3344 9062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jan 18, 6:49 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
649 PM CST Wed Jan 18 2023

MSZ035-040>042-190130-
Sharkey MS-Humphreys MS-Yazoo MS-Issaquena MS-
649 PM CST Wed Jan 18 2023

...Gusty showers will impact portions of northwestern Yazoo, central
Issaquena, southern Humphreys and central Sharkey Counties through
730 PM CST...

At 649 PM CST, Doppler radar was tracking showers producing gusty
wind along a line extending from 6 miles southeast of Anguilla to
near Onward. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midnight, Holly Bluff, Silver City and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for central and
west central Mississippi.

&&

LAT...LON 3317 9033 3312 9036 3313 9037 3312 9038
      3310 9037 3309 9038 3310 9040 3310 9042
      3311 9043 3306 9043 3305 9041 3276 9059
      3260 9099 3300 9077
TIME...MOT...LOC 0049Z 236DEG 33KT 3293 9073 3268 9091

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 7:00 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
700 PM CST Wed Jan 18 2023

LAZ024-026-190145-
Concordia LA-Catahoula LA-
700 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of Concordia and
southwestern Catahoula Parishes through 745 PM CST...

At 659 PM CST, Doppler radar was tracking a strong thunderstorm over
Larto, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Natchez, Ferriday, Larto, Monterey, Mayna, West Ferriday, Acme, Deer
Park, New Era, Frogmore and Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern Mississippi.

&&

LAT...LON 3130 9200 3148 9201 3167 9150 3153 9150
      3152 9152 3137 9151 3143 9154 3142 9157
      3141 9158 3132 9151 3125 9181 3130 9193
      3127 9195 3123 9192 3122 9194 3124 9196
      3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0059Z 251DEG 39KT 3138 9193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jan 18, 7:16 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
716 PM CST Wed Jan 18 2023

LAZ025-MSZ053-059-190200-
Tensas LA-Jefferson MS-Claiborne MS-
716 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of Tensas Parish,
southwestern Claiborne and northwestern Jefferson Counties through
800 PM CST...

At 716 PM CST, Doppler radar was tracking a strong thunderstorm over
Helena, or 18 miles northeast of Ferriday, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alcorn, Port Gibson, Newellton, St. Joseph, Waterproof, Helena, Lake
Bruin and Cooter Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern and west central Mississippi.

&&

LAT...LON 3193 9151 3196 9152 3215 9117 3213 9116
      3212 9112 3213 9107 3210 9099 3189 9089
      3175 9141 3175 9153 3190 9155
TIME...MOT...LOC 0116Z 245DEG 40KT 3186 9144

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 6:10 PM CSTSpecial Weather StatementJANIssaquena, Sharkey50 min
Jan 18, 6:29 PM CSTSpecial Weather StatementJANLeflore46 min
Jan 18, 6:32 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower45 min
Jan 18, 6:49 PM CSTSpecial Weather StatementJANSharkey41 min
Jan 18, 7:11 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada64 min
Jan 18, 7:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren61 min
Jan 18, 7:32 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson58 min
Jan 18, 7:58 PM CSTSevere Thunderstorm WarningJANHinds, Warren, Yazoo47 min
Jan 18, 8:35 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson55 min
Jan 18, 8:41 PM CSTSpecial Weather StatementJANAdams34 min
Jan 18, 9:13 PM CSTSpecial Weather StatementJANFranklin62 min
Jan 18, 9:25 PM CSTSpecial Weather StatementJANCopiah50 min
Jan 18, 9:25 PM CSTSpecial Weather StatementJANLeake65 min
Jan 18, 9:37 PM CSTSpecial Weather StatementJANRankin38 min
Jan 18, 9:57 PM CSTSpecial Weather StatementJANLincoln48 min
Jan 18, 9:59 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln46 min
Jan 18, 10:04 PM CSTTornado WarningJANCopiah, Lincoln41 min
Jan 18, 10:18 PM CSTSpecial Weather StatementJANScott42 min
Jan 18, 10:38 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson67 min
Jan 18, 10:57 PM CSTSpecial Weather StatementJANWinston48 min
Jan 18, 11:28 PM CSTSpecial Weather StatementJANJefferson Davis32 min
Jan 18, 11:42 PM CSTSpecial Weather StatementJANClay33 min
Jan 18, 11:44 PM CSTSpecial Weather StatementJANSmith46 min
Jan 18, 11:55 PM CSTSpecial Weather StatementJANOktibbeha35 min

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.